MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CHPV RT ANG RESERVOIR UNITIZED; INTERNAL CSF DRAINAGE

INTEGRA LIFESCIENCES MANSFIELD CHPV RT ANG RESERVOIR UNITIZED; INTERNAL CSF DRAINAGE
Catalog Number 823148
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Convulsion/Seizure (4406); Sleepiness/Drowsiness/Somnolence (4850)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported: "a 75 year-old patient had a traffic accident on (b)(6) 2025, with head injury and right fronto-temporo-parietal sdh (subdural hematoma) with mass effect, left fronto-parietal atypical contusion, left temporal minimal sah (subarachnoid hemorrhage), minimal brainstem contusion, right frontal sinus and nasal bone fracture, right orbital wall displaced fracted, right 3rd to 6th rib fracture, septic shock with right sided pneumonia, s/p right ftp decompressive craniotomy on (b)(6) 2025 outside, s/p peg tube insertion - (b)(6) 2025, sunken flap syndrome, s/p right ftp 3d titanium mesh cranioplasty done on (b)(6) 2025, urosepsis with septic shock, status epilepticus, paralytic ileum.Concurrent conditions were reported as: diabetes mellitus, hypertension.No family history was reported.Past medication was not reported.Concomitant medication and cosuspect medications were not reported." "on (b)(6) 2025, the patient was implanted with a codman hakim programmable valve via unknown route." "on an unspecified date, the patient presented with episode of left upper limb and lower limb jerky movement about an hour, associated with up rolling of eyeball and increased blood pressure (status epilepticus).So patient was brought and admitted on (b)(6) 2025, further management." "central nervous system on admission: glasgow coma scale - e2vtm4, pupil - b/l 2 mm reacting to light.Vital signs were: temperature - 98.8- degree f, pulse rate - 96/min, blood pressure was 130/81 mm hg, oxygen saturation (spo2) 98% at room air, respiration rate - 16/min."on (b)(6) 2025, patient gcs-e4vtm4, spastic quadriparesis and had complaint of high-grade fever.Per urethral catheter changed under sterile precaution.Ct brain was done on (b)(6) 2025, which shows post-right fronto-temporo-parietal cranioplasty status with associated artefacts - static as the previous study.No significant interval changes in previously documented chronic subdural collection along the right fronto-temporal convexity with maximum thickness of approximately 8 mm (previously measured 9 mm).Persistent external ventricular drainage tube was noted in situ with the tip in the right lateral ventricle.No significant interval changes in the degree of ventricular dilatation were noted as compared to the previous study.The maximum transverse dimension of the third ventricle in the axial plane was 18 mm (previously measured18 mm).No fresh intra-axial or extra-axial hemorrhage was seen on the present study." "from (b)(6) 2025 to (b)(6) 2025, under aap csf tapping done from left parietal shunt chamber, after subsequent 3 days csf tapping patient get improve clinically in form of improve eye opening.On (b)(6) 2025, csf (cerebrospinal fluid) total count: 32, cerebrospinal fluid glucose: 89, cerebrospinal fluid lactate: 3.43, on (b)(6) 2025, csf total count: 64, cerebrospinal fluid protein: 67, cerebrospinal fluid protein: 66, cerebrospinal fluid glucose: 58, cerebrospinal fluid lactate: 3.22, csf culture: no growth, cerebrospinal fluid glucose: 62." "on an unknown date, patient's relative explained in detail about possibility of shunt malfunction as shunt did not function properly and revision of vp shunt, so relative agreed for same.Patient supine with head turned to right left subcostal incision given shunt tubing exteriorized shunt pressure set to 50 but no csf comes out so left parietal scar opened, shunt chamber disconnected, clear csf comes out under pressure - suggestive of shunt chamber malfunction.So, ventricle cannula connected with dom valve medium pressure shunt.After connecting - free flow at csf comes out at lower end, so lower end kept in peritoneal cavity both wound closed in layers asd done.Patient shifted to recovery." "on (b)(6) 2025, patient had fever on/off, so treatment optimized by physician.(stop iv sulbacin and start iv meropenem) and get pre-op clearance." "on (b)(6) 2025, patient underwent revision of left vp shunt (converted from programmable vp shunt to vp dom valve medium pressure) done by physician, post procedure patient shifted to ward with hemodynamically stable condition.On (b)(6) 2025, ct brain was done, which shows post vp shunt revision status.Ventriculo-peritoneal shunt was seen entering through the burr hole in the left posterior parietal bone, traversing through the left parietal lobe with tip in the right lateral ventricle.Overlying mild soft tissue swelling with air trapping was seen in the left posterior parietal and left occipital regions - expected postoperative changes.Post-right fronto-temporo-parietal cranioplasty status with associated artefacts - same as previous scan.Thin strip of hypodense subdural collection was seen along the right fronto-temporal convexity with maximum thickness of approximately 9 mm.Mild reduction in the degree of ventricular dilatation was seen as compared to the previous study.The maximum transverse dimension of the third ventricle in the axial plane on the present study was approximately 16 mm (previously measured 18.4 mm).The maximum transverse dimension of the body of the left lateral ventricle was approximately 28.8 mm on the present study (previously measured 33.6 mm).Few pockets of pneumo ventricle are noted in the frontal and temporal horns of the left lateral ventricle - expected postoperative changes.No fresh intra-axial or extra-axial hemorrhage was seen.On (b)(6) 2025, csf rm shows tc 98, glucose 62, protein 79, lactate 4.33, csf cs show no growth of organism.On (b)(6) 2025, wound dressing changes under sterile precaution.From (b)(6) 2025 to (b)(6) 2025, patient stay remain un-eventful.Blood cs shows no growth of organism.On (b)(6) 2025, patient gcs - e3vt m4, left upper limb flexor response on dps, pupil - b/l equal reacting to light.On (b)(6) 2025, patient had hypotension (bp 78/60 mm hg) in early morning, so urgent shifted to icu (intensive care unit) for closed observation and further management, which was stabilized after iv fluid therapy, followed by shifted to ward in evening.Urine cs send; x-ray shows minimal pleural reaction was seen on right side.Right upper and left lung appear normal.Skin fold was seen along left lateral chest wall.Tracheostomy tube, peg and vp shunt tube are noted.Abg (blood gases) shows fo2 21, ph 7.45, po2 105, pco2 43.3, hco3 29.7, lactate 0.5.On (b)(6) 2025, routine blood investigation was done, cbc - hb 11.7, (b)(6), na+ 133, k+4.31." "on (b)(6) 2025, ct brain (p) shows post-right fronto-temporoparietal cranioplasty status with adjacent artefacts - static as the previous study.Post vp shunting status.The tract and position of the shunt appears same as the previous scan with tip in the right lateral ventricle.Near complete resolution of the previously documented overlying soft tissue swelling in the left posterior parietal region was seen.Tiny pocket of pneumo ventricle was noted in the right lateral ventricle.Resolution of pockets of pneumo ventricle in the left lateral ventricle was seen.The maximum transverse dimension of the third ventricle in the axial plane on the present study was approximately 14.5 mm, previously it measured 16 mm - further marginal reduction was seen.The maximum transverse dimension of the body of the left lateral ventricle on the present study was approximately 27 mm, previously measures 28.8 mm - marginal reduction noted.No fresh intra-axial or extra-axial hemorrhage was seen on the present study." "on (b)(6) 2025, cross reference done with physician in view of neurological evaluation and treatment optimization, where his advice eeg, which shows diffuse encephalopathy with right hemispheric sharp waves.' "patient was discharged on (b)(6) 2026." "patient advised to follow-up after 14 days and diet (peg feed - 200ml / 2 hourly, high protein diet, 6-8 gm salt / day) was suggested.Along with basic nursing care, all catheter care- daily, frequent postural changes, daily bed sore dressing, daily suction - twice a day and sos, back care, to use air bed, dvt pump, v-40 / a-60 bipap support (sos)." "the outcome of the event shunt did not function properly (shunt malfunction) was unknown."the action taken with chpv shunt (codman hakim programmable valve) medical device was not applicable.".
 
Additional Manufacturer Narrative
The hakim valve (id 823148) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, a probable root cause for the reported complaint could be due to biologicals debris or could be due to misuse of the device.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information received from distributor: "codman 148 was implanted in patient.As discussed with dr ,shunt does not function properly and dr suspected as shunt malfunction." additional information was received from the physician: joint counselling was done with patient relative by both neurosurgeon and neuro physician and doctor suspected shunt malfunction as patient has persistent low gcs even after pressure readjustment 70 to 60 to 40 over 2 months.Close to 13-14% reduction in ventricle size was observed within 12 hrs.Of shunt revision as per post operative ct."this is a serious spontaneous case regarding a 75-year-4 months-old elderly male patient who had shunt malfunction, status epilepticus, lung consolidation, and recurrent urinary tract infection during the use of chpv shunt (codman hakim programmable valve) medical device for unreported indication.Shunt malfunction is listed while remaining events are unlisted as per the company's safety manual.Given these considerations with shunt malfunction, a causal relationship between the reported event and the device cannot be excluded.The causality of remaining events is assessed as not assessable due to lack of information regarding indication, concomitant medications therapy details with duration, and co-suspect." additional information was received from the consumer (patient's relative) on 23-mar-2026 and 25-mar-2026 and 27-mar-2026: type of malfunction: valve/chamber malfunction of programmable vp shunt.Diagnosis indicators: persistently low gcs.Ventricular enlargement, no csf outflow during pressure testing.Definitive confirmation: intraoperative finding of non-functional programmable valve with good proximal csf flow.Treatment: revision of vp shunt on (b)(6) 2025, converting programmable valve to fixed medium-pressure dom valve.Outcome: postoperative improvement in ventricular size and stable neurological status (given baseline deficits).Shunt malfunction has been confirmed from the medical side).
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11 the hakim valve (id (b)(4).) was not returned for evaluation.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, a probable root cause for the reported complaint is due to biologicals debris or could be due to misuse of the device.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CHPV RT ANG RESERVOIR UNITIZED
Common Device Name
INTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24532783
Report Number3013886523-2026-00041
Device Sequence Number15709911
Product Code JXG
UDI-Device Identifier10381780534563
UDI-Public(01)10381780534563(17)300228(10)7525841
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823148
Device Lot Number7525841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/09/2026
04/08/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/03/2026
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight53 KG